Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 25, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 7, 2017, 12:40 PM EDT for Charlotte County, DeSoto County, Lee County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2017, 12:40 PM EDT (16:40 UTC)
- Expired
- Jun 7, 2017, 1:00 PM EDT
- In force
- 20 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Charlotte County, FL, DeSoto County, FL, Lee County, FL
The radar
The Tampa radar (KTBW), 114 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.4
The text
As transmitted.
487 WUUS52 KTBW 071640 SVRTBW FLC015-027-071-071700- /O.NEW.KTBW.SV.W.0025.170607T1640Z-170607T1700Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tampa Bay Area Ruskin FL 1240 PM EDT WED JUN 7 2017 The National Weather Service in Ruskin has issued a * Severe Thunderstorm Warning for... Central Charlotte County in southwestern Florida... South central DeSoto County in south central Florida... Northwestern Lee County in southwestern Florida... * Until 100 PM EDT * At 1240 PM EDT, a severe thunderstorm was located 9 miles south of Punta Gorda, moving east northeast at 50 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Cape Coral, Fort Myers, Punta Gorda, Matlacha, Palmona Park, Babcock Webb Wma, Pine Island Center, Babcock Ranch, Matlacha Isles-Matlacha Shores, Charlotte County Airport, Pineland, Lochmoor Waterway Estates, Olga, St. James City, Burnt Store Marina, Cleveland, Solana, Fort Myers Shores, North Fort Myers and Tropical Gulf Acres. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2653 8223 2678 8230 2709 8178 2673 8168 TIME...MOT...LOC 1640Z 243DEG 33KT 2680 8206 HAIL...<.75IN WIND...60MPH $$ TBW
1 follow-up statement
915
WWUS52 KTBW 071701
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
101 PM EDT WED JUN 7 2017
FLC015-027-071-071711-
/O.EXP.KTBW.SV.W.0025.000000T0000Z-170607T1700Z/
Charlotte FL-DeSoto FL-Lee FL-
101 PM EDT WED JUN 7 2017
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLOTTE...SOUTH
CENTRAL DESOTO AND NORTHWESTERN LEE COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds are still possible with this thunderstorm.
LAT...LON 2653 8223 2678 8230 2709 8178 2673 8168
TIME...MOT...LOC 1701Z 243DEG 33KT 2688 8188
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 9:30 AM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 7, 9:30 AM EDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
930 AM EDT Wed Jun 7 2017
.UPDATE...
Unusual and complex weather pattern remains in place this morning.
An amplified pattern aloft continues across the country with ridging
over the desert southwest followed by troughing over the eastern half
of the country. This trough extends all the way into the central and
eastern Gulf of Mexico, with several impulses rotating through the
flow. At the surface, the Atlantic ridge axis remains shunted to the
south of the state as a broad area of low pressure and frontal
boundary slowly move across the Florida panhandle. This overall setup
gives us a deep and moist southwesterly flow, as seen on the KTBW
morning sounding.
The forecast for the rest of the day is rather complicated, but in
general is expected to be wet, with multiple rounds of showers and
thunderstorms expected. Currently have a rather strong line of
storms just moving into Pinellas County and the rest of the Tampa Bay
region, extending southwestward into the Gulf waters adjacent to
Sarasota County. This line has so far held together, with wind gusts
upwards of 40 mph already reported. Other locations are seeing
scattered to numerous showers and storms, and actually the southwest
Florida region has remained rain-free since sunrise, but would not
expect this to last. The first several visible images of the morning
have shown a few brief breaks in the cloud cover here and there and
any additional breaks through the day will only help fuel additional
convective activity.
Will most likely end up updating the forecast several times
throughout the day to account for radar trends, and have done so this
morning already once. But, as stated above, expect rain and some
thunder today.
&&
.AVIATION...
A strong line of thunderstorms will affect KTPA, PIE, KSRQ, and
possibly KLAL a bit later, with lowered vis and wind gusts of around
30 knots or so. Otherwise, general MVFR/IFR cigs will persist, with
occasional breaks to VFR possible. Showers and thunderstorms will be
possible throughout the day and will amend as necessary. Winds will
generally be southwesterly with some gustiness.
&&
.MARINE...
Southwest winds to advisory criteria will remain across the Gulf
waters through this afternoon before diminishing for tonight and
through the end of the week. Scattered to numerous showers and
thunderstorms can be expected through Thursday, with elevated winds
and seas at times.
&&
.Preliminary Point Temps/PoPs...
TPA 83 76 85 74 / 80 50 50 20
FMY 84 76 86 75 / 80 60 60 30
GIF 85 73 86 72 / 80 50 60 20
SRQ 82 76 83 74 / 70 50 50 20
BKV 84 72 85 70 / 80 50 50 20
SPG 84 75 84 74 / 80 50 50 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for
Coastal Charlotte-Coastal Hillsborough-Coastal Lee-
Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...Small Craft Advisory until 4 PM EDT this afternoon for
Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs
FL out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Waters from Bonita Beach
to Englewood FL out 20 to 60 NM-Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM-Waters from
Tarpon Springs to Suwannee River FL out 20 to 60 NM.
&&
UPDATE/AVIATION/MARINE...05/CarlisleHazardous weather outlook, Jun 7, 5:12 AM EDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 512 AM EDT Wed Jun 7 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-071500- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 512 AM EDT Wed Jun 7 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Rounds of showers and thunderstorms are expected to move ashore from the Gulf of Mexico throughout the day. The atmosphere will support a few storms capable of locally damaging winds and frequent lightning. ...FLOOD IMPACT... Locally heavy rainfall is expected. The heavy rain will produce flooding of low lying and poor drainage areas as well as the ponding of water on roadways. The biggest concern for localized flooding is down toward the Fort Myers area...where several inches of rainfall has fallen in recent days and grounds are becoming saturated. ...RIP CURRENT IMPACT... High surf and onshore winds will produce an enhanced risk for stronger and more frequent rip currents along area beaches. ...MARINE IMPACTS... Wind speeds of around 20 knots and rough seas will create hazardous boating conditions for small craft operators. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...THUNDERSTORM IMPACT... Scattered to numerous thunderstorms are in the forecast each day through the period. The storms may occur at any time Thursday through Saturday. The pattern will transition to a more typical summer forecast from Sunday into next week...with mainly afternoon and evening thunderstorms. Any thunderstorms will be capable of gusty winds...locally heavy rainfall...and frequent lightning...however severe weather is generally not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Mroczka
In the hours before
Local storm report, Jun 7, 10:13 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1013 AM EDT WED JUN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 AM TSTM WND GST 5 S APOLLO BEACH 27.71N 82.40W
06/07/2017 M40 MPH HILLSBOROUGH FL OFFICIAL NWS OBS
THE NWS OFFICE MEASURED A WIND GUST OF 35 KNOTS.
&&
JHUBBARDLocal storm report, Jun 7, 10:33 AM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1033 AM EDT WED JUN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 AM MARINE TSTM WIND 4 WNW CLEARWATER 27.98N 82.83W
06/07/2017 M39.00 MPH GMZ853 FL C-MAN STATION
34 KNOT WIND GUST REPORTED AT CLEARWATER BEACH PIER 60.
1022 AM MARINE TSTM WIND 1 WNW SARASOTA 27.34N 82.56W
06/07/2017 M51.00 MPH GMZ853 FL MESONET
REPORTED AT WEATHERFLOW SITE IN SARASOTA BAY.
&&
CLOSELocal storm report, Jun 7, 10:45 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1045 AM EDT WED JUN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM TSTM WND GST 5 S APOLLO BEACH 27.70N 82.41W
06/07/2017 M52 MPH HILLSBOROUGH FL OFFICIAL NWS OBS
THE NWS OFFICE MEASURED A WIND GUST OF 45 KNOTS.
&&
JHUBBARDSpecial weather statement, Jun 7, 10:46 AM EDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1046 AM EDT WED JUN 7 2017
FLZ043-050-052-056-061-151-155-160-249-251-255-260-071545-
Inland Manatee-DeSoto-Inland Pasco-Coastal Manatee-Coastal
Hillsborough-Sumter-Pinellas-Inland Sarasota-Polk-Coastal
Sarasota-Hardee-Inland Hillsborough-
1046 AM EDT WED JUN 7 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN SUMTER...
SOUTHEASTERN PASCO...WESTERN HARDEE...MANATEE...SOUTHEASTERN
PINELLAS...POLK...HILLSBOROUGH...NORTHWESTERN DESOTO AND SARASOTA
COUNTIES...
At 1045 AM EDT, strong thunderstorms were clustered 7 miles southeast
of Greater Sun Center, or 14 miles south of Fish Hawk, moving east at
45 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Tampa, Lakeland, North Port, Sarasota, Bradenton, Pinellas Park,
Plant City, Winter Haven, Temple Terrace, Haines City, Bartow, Lake
Wales, Auburndale, Zephyrhills, Palmetto, Dade City, Wauchula, Fort
Desoto Park, Fish Hawk and Saint Petersburg.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2774 8283 2854 8199 2852 8195 2835 8196
2835 8169 2826 8166 2825 8155 2814 8152
2814 8146 2809 8145 2808 8135 2801 8138
2806 8146 2805 8146 2796 8135 2694 8231
2694 8235 2689 8236 2745 8277 2758 8283
TIME...MOT...LOC 1445Z 258DEG 41KT 2765 8226
TBWLocal storm report, Jun 7, 11:38 AM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1138 AM EDT WED JUN 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM MARINE TSTM WIND 25 SW LONGBOAT KEY 27.16N 82.95W
06/07/2017 M43.00 MPH GMZ873 FL BUOY
COMPS BUOY C10 REPORTED A PEAK WIND GUST OF 37 KNOTS.
1102 AM TSTM WND GST 5 NE BARTOW 27.94N 81.78W
06/07/2017 M45.00 MPH POLK FL AWOS
AWOS AT KBOW REPORTED A 39 KNOT WIND GUST.
&&
CLOSESpecial weather statement, Jun 7, 11:45 AM EDT, 55 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
1145 AM EDT WED JUN 7 2017
FLZ052-056-057-061-151-155-160-162-165-251-255-260-262-265-071645-
Coastal Charlotte-Inland Manatee-DeSoto-Inland Lee-Coastal
Hillsborough-Inland Sarasota-Polk-Coastal Lee-Highlands-Inland
Charlotte-Coastal Manatee-Coastal Sarasota-Hardee-Inland
Hillsborough-
1145 AM EDT WED JUN 7 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT HIGHLANDS...HARDEE...
MANATEE...CHARLOTTE...POLK...HILLSBOROUGH...DESOTO...WESTERN LEE AND
SARASOTA COUNTIES...
At 1145 AM EDT, strong thunderstorms were clustered 12 miles
northeast of Wauchula, moving northeast at 40 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Tampa, Cape Coral, Lakeland, Fort Myers, North Port, Sarasota,
Bradenton, Plant City, Winter Haven, Haines City, Bartow, Punta
Gorda, Lake Wales, Auburndale, Palmetto, Sebring, Avon Park, Arcadia,
Wauchula and Lake Placid.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2666 8230 2681 8235 2755 8281 2763 8272
2762 8268 2779 8255 2779 8256 2832 8200
2835 8185 2800 8138 2786 8130 2783 8122
2766 8113 2749 8121 2743 8114 2703 8147
2703 8156 2691 8156 2639 8198 2639 8210
TIME...MOT...LOC 1545Z 225DEG 35KT 2771 8172
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:45 AM EDT | Special Weather Statement | TBW | Citrus | 30 min |
| Jun 7, 8:33 AM EDT | Special Marine Warning | TBW | 87 min | |
| Jun 7, 9:08 AM EDT | Special Weather Statement | TBW | Hillsborough, Pinellas | 37 min |
| Jun 7, 9:47 AM EDT | Special Weather Statement | TBW | Hillsborough, Manatee, Pasco, Pinellas, Sumter | 58 min |
| Jun 7, 9:56 AM EDT | Special Marine Warning | TBW | 64 min | |
| Jun 7, 10:11 AM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Manatee, Sarasota | 34 min |
| Jun 7, 10:46 AM EDT | Special Weather Statement | TBW | Hardee, Hillsborough, Manatee, Polk, Sarasota | 59 min |
| Jun 7, 11:45 AM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands, Hillsborough, Lee and 3 more | 60 min |
| Jun 7, 11:58 AM EDT | Special Marine Warning | TBW | 62 min | |
| Jun 7, 12:18 PM EDT | Severe Thunderstorm Warning | TBW | Charlotte, DeSoto, Sarasota | 42 min |
| Jun 7, 12:25 PM EDT | River Flood Warning | TBW | Hillsborough | 24 hr |
| Jun 7, 1:00 PM EDT | Special Marine Warning | TBW | 60 min | |
| Jun 7, 1:05 PM EDT | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands, Lee | 55 min |
| Jun 7, 1:07 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 53 min |
| Jun 7, 2:01 PM EDT | Areal Flood Advisory | TBW | Lee | 89 min |
| Jun 7, 2:01 PM EDT | Special Marine Warning | TBW | 59 min | |
| Jun 7, 2:16 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.